MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-27-080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the visi-pro delivery catheter was received with the balloon in a pre-inflation profile, (tightly wrapped and winged), with the balloon expandable stent still crimped to the balloon chamber.Stent struts at the proximal end of the stent were bent distally back over the stent.A 10cc water filled syringe was attached to the proximal hub luer lock of the visi-pro system and the guidewire lumen was flushed: a clear steady flow of fluid was observed exiting the distal tip of the visi-pro system.A 0.035¿ guidewire was loaded with ease through the distal tip of the visi-pro system and exited the proximal hub luer lock.The distal tip of the visi-pro catheter was examined: no signs of deformity were present on the distal end.
 
Event or Problem Description
The physician was attempting to use a visi-pro balloon expandable stent to treat a 20-30mm moderately calcified lesion in the left distal common iliac artery.The artery had a diameter of 7mm, was moderately tortuous and had 80% stenosis.The procedure used a 6 fr non-medtronic sheath and a 0.035" non-medtronic guidewire.The visi-pro stent was prepped as per the ifu with no issues identified.The vessel was pre-dilated using a 4x40 pre-dilation device and the device did not pass through a previously deployed stent.The device failed to cross the lesion.The lesion was the further dilated using an evercross 4x40 balloon.The sheath was exchanged for another 6 fr 30cm sheath which was advanced past the lesion.The visi-pro stent was removed from the patient¿s body and a deformity was reportedly visible on the stent.The deformity was visualized on the end of stent struts and was not seen prior to advancement.A new visi-pro stent was used to complete the procedure without further complication.No patient injury was reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7111781
Report Number2183870-2017-00563
Device Sequence Number1156742
Product Code NIO
UDI-Device Identifier00821684036402
UDI-Public00821684036402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2019
Device Catalogue NumberPXB35-07-27-080
Device Lot NumberA297106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight74